Just Interested in knowing

Hay all,
I have had 2 angio’s and both on the right side, but you know what, everyone keeps saying that they don’t hurt, well I reckon they do really hurt .I had no drugs (apart from at the site) with the first one but never again. I did not find that the tube going in or any of that hurt and I also don’t have pain at the site area for a week or so (maybe a day) but the part I have trouble with is the dye going into your brain, I think it really feels like you are on fire from the inside and it kills. I must be weird because I have not heard anyone else ever say that. Does anyone else have that?

I’ve had two angiograms, and didn’t have pain from the dye during either of them. I did feel a “warm flush” when the dye was injected both times.

After my first one, a student’s mother asked how it went. She was pleased that it went so well for me. She told me that years ago, when she was working at the Veteran’s hospital, that the men would be in terrible pain from the contrast dye, and that they said it was a burning pain. She wondered if they had changed the formula for the dye.

I’m sorry the angios were such a bad experience for you.

I do believe they have a “less burning” (not sure how to phrase it) dye. I suppose it’s like an allergic reaction to the dye??? Chari’s had an angio where it BURNED, but think they used a different kind for later angios, which weren’t as bad.



Suggest you speak with your DR in the event you plan to have more, to see if they can use something better.



Best wishes,

Ron, KS

I haven’t heard anyone having a burning sensation with the dye either. To me it felt like warm water brushing my skin. It was actually kind of a pleasant feeling (which is what my doc told me it would feel like too). I would speak with the doctor if you have to have further angios. Perhaps there’s a formulation change or different dye they could use that wouldn’t cause you to react that way. They should find a way to make you comfortable one way or another.

Thanks all, no it did not feel like warm water that would be ok. This was really painful burning, with the second one I would not have it unless they knocked me out I was too scared. Maybe different hospitals use different types or buy from different suppliers. I don’t know, I have had the contrast dye used with MRI and this did not worry me at all just a warm feeling for a minute and that was all. Oh well hopefully it wont happen again.

Kia Kaha Taiki

DM

Just sent you a message.

My first angio was awful. I felt like I may elevate off the table when the dye was injected. Had my second about a month ago and it was a much better experience. Though they gave me
something to take off the edge this time I new what to expect and I talked myself through it step by step. They also used an angio seal this time and I healed much better.

DM, I remember during these procedures, while injecting the dye, the Doctors warned me…“Now ur going to feel some warmness or heat sensation” I thought it was kinda cool, b/c I could watch on the monitor as the dye was injected and feel the warmth. The heat however, never lasted more than a few seconds and never postop. Hope it helps. -GK

I had a CTA Jan 2011 and the heat was very mild and short lived. They MUST have changed the dye because when I had my angio in 1975 I about came off the table - I thought I was catching on fire!

HI, SORRY YOU HAD A HARD TIME WITH YOURS I TOO ALSO HAD TWO ONE ON EACH SIDE AND BOTH DIDNT HURT OR THE DYE DIDNT HURT EITHER AND LIKE SOME OTHERS HAVE SAID MAYBE IT WAS THE DYE THEY USE THAT DIDNT AGREE WITH YOUR BODY. I DO HOPE YOU ARE DOIN WELL AND GETTIN BETTER NOW THAT THEY ARE OVER WITH.

Yeah I wouldn’t say it hurt at all. Just felt like a warm flush in some places and that was it. The most painful part of all of it I would say is lying still for hours afterwards. THAT hurts. I was so sore from lying on my back for so long. Back was incredibly sore.

I dont know if it helps but, my daughter said the same thing. She said that it felt like someone put boiling water in her head. Her Dr. didnt really say that there was anything they could do for that but, that she must just be very sensitive. Your not alone!
Lisa

THANKS Lisa wow finally found someone who feels the same, our bodies must not like that dye and it must be different than the MRI dye because I just feel a slightly warm feeling with that one.
Can I just ask where she had her one done?
Thanks again it does help

Kia Kaha Taiki

DM


Lisa said:

I dont know if it helps but, my daughter said the same thing. She said that it felt like someone put boiling water in her head. Her Dr. didnt really say that there was anything they could do for that but, that she must just be very sensitive. Your not alone!
Lisa

Oh DM, I’m so sorry your angio was painful and you must be alergic to the dye. Hang in there sweetie.

Hi, my last angio on the right side too was very painful too, felt like fire spreading throughout my head, I would be very anxious about having to get another one!

Hay Jmo, if you need another one just ask to be put under enough so you can not feel the pain, that’s what I do now. Best of luck

Kia Kaha Taiki (stay strong, take care)

DM


Jmo said:

Hi, my last angio on the right side too was very painful too, felt like fire spreading throughout my head, I would be very anxious about having to get another one!

Must be the dye or maybe you have a sensitivity to it. I had three angios, three cat scans and an MRI all with the dye and no pain. I was slightly sedated but I remember everything and it was just a warm flushing feeling. Sorry you had so much trouble.

HI DM, like Karen and Stephanie, I have had what I call the “hot poker.” My first angios were back in the 80s and were truly a harrowing experience. Unlike a CTA, the dye is injected into an artery, not a vein, which may have something to do with the sensation. It also has a lot to do with the type of dye and your specific sensitivity.
If I read your note correctly you said they did not give you anything for the procedure. Typically you have an IV going and they stick something in your line to take the edge off. I have had the Valium-Vistaril cocktail, with a morphine chaser which worked out very well. My doctor, Grant Hieshima, was extremely sensitive to his patient’s comfort. If the drugs started to wear off all I had to do was mention it and they gave me another round.
I have also had Versed, which works very well for some folks. It does not work at all for me. Instead of relieving my anxiety and giving me amnesia of the event it makes me very anxious and I remember everything. We have to be our own advocates. Tell your doctor if the procedure is hurting you and that you need medication. If he/she has any compassion at all for the patient you will be put in La-La land in short order. The newer dyes are much less irritating, but they all seem to give you some degree of warmth. I hope this helps.
FB

ive had about 7 or 8 angiograms. the worst was the first 2, many moons ago (15 years ago or what not). I had no local injection. The second one was propbably one of the most painful things ever - the surgen just couldnt find the vein. I’m a reasonable tough guy, stromg 18 year guy then; but god it brough a tear to my eye. Since then, they have always given me a local injection. Without that, i dont think i would turn up lol Now that was pure pain just was so ouch :frowning:

I totally agree that dye made my head feel like it was on fire. I even felt some warm sensation my on my tongue which freaked me out a bit. Everytime they injected the dye it felt that way but they told me it was normal.